Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 67, NWS Blacksburg, VA

August 1, 2025Carroll County, Grayson County, City of Galax, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 1, 2025, 3:01 PM EDT for Carroll County, Grayson County, City of Galax, Virginia. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2025, 3:01 PM EDT (19:01 UTC)
Expired
Aug 1, 2025, 8:34 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, VA, City of Galax, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 3:15 PM EDTFLASH FLOOD1 Sw Galax City, VAWater flowing into Nursing Center along Painter Street.
Aug 1, 3:15 PM EDTFLASH FLOOD1 Wsw Galax City, VASix inches of water flowing across Webster Street in front of Twin County Tire.
Aug 1, 3:48 PM EDTFLASH FLOOD1 Sw Galax City, VAWater flowing across Oldtown Street.
Aug 1, 3:54 PM EDTFLASH FLOODGalax City, VAWater flowing across Glendale Road.
Aug 1, 3:58 PM EDTRAIN 2.951 E Galax City, VARainfall occurred in two hours.
Aug 1, 4:21 PM EDTFLASH FLOOD1 S Galax City, VAWater flowing across Bedsaul Road.
Aug 1, 5:00 PM EDTFLASH FLOOD1 Sw Galax City, VAWater flowing across Parkwood Drive.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2025-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2025-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

172 
WGUS51 KRNK 011901
FFWRNK
VAC035-077-640-020100-
/O.NEW.KRNK.FF.W.0067.250801T1901Z-250802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
301 PM EDT Fri Aug 1 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Southwestern Carroll County in southwestern Virginia...
  Southeastern Grayson County in southwestern Virginia...
  The City of Galax in southwestern Virginia...

* Until 900 PM EDT.

* At 301 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Galax...                           Fries...
  Fancy Gap...                       Cana...
  Pipers Gap...                      Lambsburg...
  Woodlawn...

This includes the following streams and drainages...
  Brushy Fork, Elk Spur Branch, Beaver Creek, Gully Creek, Crooked 
  Creek, Fisher River, Glady Fork, East Fork Little Reed Island 
  Creek, East Fork Crooked Creek, Bull Run, Dixon Branch, Elk Creek, 
  Chestnut Creek and Garners Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3656 8066 3656 8067 3656 8069 3656 8070
      3656 8073 3656 8075 3657 8103 3672 8104
      3671 8067

FLASH FLOOD...RADAR INDICATED

$$

RS
1 follow-up statement
185 
WGUS71 KRNK 020034
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
834 PM EDT Fri Aug 1 2025

VAC035-077-640-020044-
/O.CAN.KRNK.FF.W.0067.000000T0000Z-250802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll VA-Grayson VA-City of Galax VA-
834 PM EDT Fri Aug 1 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN CARROLL AND 
SOUTHEASTERN GRAYSON COUNTIES AND THE CITY OF GALAX...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3656 8066 3656 8067 3656 8069 3656 8070
      3656 8073 3656 8075 3657 8103 3672 8104
      3671 8067

$$

RS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:48 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 1, 1:48 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
148 PM EDT Fri Aug 1 2025

.SYNOPSIS...
Front to continue to slide south into the southeast U.S. tonight
into Saturday while high pressure pushes into the northern Mid-
Atlantic states. Drier and cooler air will start to filter in
Saturday and become more established to close out the weekend.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 130 PM EDT Friday...

Key Messages:

1) Flood Watch for portions of southwest VA into northwest NC
through this evening.

2) Still humid but temperatures lower.

3) Saturday will be less humid and mild.

Main front is over central NC this morning but an inverted
trough still remains across our area with higher RH. 12z RNK
sounding is moist from sfc to 150 mb, with pwat 1.76". Showers
and few storms line up from southeast WV into the New and
Roanoke Valleys toward Lynchburg mid morning where this axis of
instability/sfc convergence exist.

With some training of cells and rainfall rates of 2-4"/hr in
heavier storms, have opted to issue a flood watch from around
the Roanoke/Bedford VA area southwest into the NC
mountains/foothills. Though the NC counties have not had as much
in the past 24 hours, antecedent conditions along with
topography could lead to flooding quicker than usual if said
rates occur.

As for severe storms, cannot rule out an isolated downburst with
water loading but better chances for severe will be down across
southern NC. Any strong/severe storm if it occurs would be along
the better instability/convergence axis running up I-77 in NW
NC.

Dense fog and low stratus for the mountains are possible
overnight tonight, but with cloud cover, dense fog should be
mainly confined to the mountaintops.

Deeper moisture continues to shift south Saturday but residual
inverted trough axis may linger across the southern Blue Ridge
leading to scattered showers/a few storms Saturday.

Lows tonight will be in the 60s, and most will start feeling the
less humid air by Saturday as dewpoints drop into the upper 50s
to mid 60s. Cloud cover with the wedge will hold temps down as
well Saturday with highs in the 70s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1130 AM EDT Friday...

Key Points:

1. Below normal temperatures.
2. Isolated/Scattered showers/storms confined to mainly far western
parts of the forecast area.

A look at the 1 Aug 00Z NCEP Ensemble Mean 500mb Geopotential
Heights shows a longwave trough centered over ME to just off the mid-
Atlantic coast Saturday evening. A shortwave trough is expected to
be crossing James Bay. A broad upper ridge is expected to extent
over most of the southern half of CONUS. A closed low is expected to
be over the Gulf of Alaska. For Sunday/Sunday night, a shortwave
trough will progress east through far southeast Canada. A weaker
shortwave trough will head east across ND. A closed low will remain
parked over the Gulf of Alaska, and a broad ridge will be over
southern CONUS. For Monday/Monday night, a weakness develops
within the center of the w-e oriented ridge over southern CONUS,
within the mid-Mississippi Valley. The low over the Gulf of
Alaska opens into a more progressive wave and approaches the
Pacific Northwest.

At the surface on Saturday night a front is expected to be situated
w-e over the Gulf Coast states. A broad area of high pressure will
extend from the Upper Mississippi Valley east to off the New England
coast. A nose of high pressure is develop south within the lee of
the Appalachians. Additionally, an inverted trough is expected
to extend north from the Gulf Coast front, north into eastern
parts of KY/TN. For Sunday/Sunday night, the center of the
surface shifts to over the mid-Atlantic region, and the lee side
ridge is expected to extend south to parts of GA/SC. A front
remains over the Gulf Coast states, however the inverted trough
is expected to pivot clockwise to over the mid-Mississippi
Valley. On Monday/Monday night, the lee side ridge remains in
place. The front over the Gulf Coast states also remains, but
becomes a bit more robust as low pressure develops over west
TX.

A look at the 1 Aug 00Z NAEFS Ensemble Situational Awareness data
shows 850mb temperatures around +12C to +14C Saturday night through
Sunday night. The low end of this range touches the 2.5 to 10
percentile of the 30-year CFSR climatology. For Monday and Monday
night values are a little high at +14C to +15C.

The above weather patterns offers the following forecast. With high
pressure nosing south along the lee of the Appalachians, we will
find ourselves withing a summertime version of a cold air damming
pattern. We are expecting below normal temperatures for the region.
Additionally, with an inverted trough over parts of KY/TN and weak
anti-cyclonic flow around the nose of the high, the far western
portion of the area will be a candidate for late
afternoon/evening isolated/scattered showers and storms.
Temperatures through the period are expected to average three to
five degrees below normal.

Confidence in the above weather scenario is high.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1130 AM EDT Friday...

Key Point:

1. Temperatures slowly trending from slightly below normal readings
to readings slightly above readings during the period.

A look a the 1 Aug 00Z NCEP Ensemble Mean 500mb Geopotential Heights
shows two distinct centers of high pressure, one over the Four
Corners to TX region, and another off the SE US coast. A general
area of relatively lower heights rests between them over
Mississippi River Valley. A trough is over the Pacific Northwest
with a leading shortwave trough over MT. For
Wednesday/Wednesday night, a general height weakness continues
over the Mississippi Valley, flanked west and east by broad
regions of high pressure. The trough over the Pacific Northwest
is expected to broaden into a longerwave feature. For
Thursday/Thursday night, the height weakness over the
Mississippi Valley shifts east to over parts of the Lower Ohio
and Tennessee Valleys while still being flanked west and east by
high pressure centers. A broad trough will be moving across the
Canadian prairies. For Friday, while the ensembles are fairly
washed out, the weakness in the height field may make additional
progress east to over our region. Broad high pressure remains
situated near the Four Corners region.

At the surface, a ridge continues to hold fast over the lee of the
Appalachians. within a cold air damming scenario. However, there is
some indication that this ridge will start to lift northeast. A
front remains situated from low pressure over west TX to the Lower
Mississippi Valley. However, this front may start to take on
characteristics of a warm front. For Wednesday/Wednesday night, the
warm front is expected to approach our region and the impact of cold
air damming continue to weaken but not conclude. For Thursday,
Thursday night, and Friday there may not be large differences in the
overall pattern across central to eastern CONUS as compared to
Wednesday.

A look at the 1 Aug 00Z NAEFS Ensemble Situational Awareness data
shows 850mb temperatures on Tuesday and Wednesday are expected to
range from +14C to +15C across the region. For Thursday, values inch
higher to +15C to +17C. Likewise for Friday, expect slightly
higher values of +17C to +18C.

The above weather patterns offers the following forecast. The
summertime cold air damming scenario which started over the weekend
will continue into early next week. As we approach mid-week, and by
the close of the work week, we expect the strength of the cold air
damming to lessen, and perhaps start eroding from southwest to
northeast. After another slightly below normal temperature day
on Tuesday, values will start to trend higher as the week
progresses. By Friday, values may be slightly above normal.
Shower/Storm chances will trend from being primarily confined
to the far western sections on Tuesday, to a greater
distribution across the forecast area mid to late week.

Confidence in the above weather scenario is moderate.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 140 PM EDT Friday...

MVFR to IFR cigs persist for this afternoon with
showers/storms mainly occurring southeast of a line from BLF-
BCB-ROA, so have some VCSH/VCTS at times along with tempo groups
for moderate/heavy rain especially at ROA/LYH/DAN/BCB. LWB will
have the least coverage as more stable air starts to work in
from the north. Cannot rule out some VFR at times north of BLF-
BCB later this afternoon, but overall with a wedge setting up
starting tonight all sites will stay sub-VFR with IFR or worse
likely after midnight, mainly from ceilings. However IFR vsbys
possible as well, and LIFR at LWB.

Think showers fade to drizzle at all sites tonight but low
ceiling will likely carry the tafs into 18z Saturday, with some
lifting to high end MVFR by then.

Northerly and light winds turn more ENE tonight through
Saturday.

.EXTENDED AVIATION OUTLOOK...

Morning fog will continue to be a daily threat, but lessening
moisture may help inhibit widespread fog development beginning
Sunday. We may see a few isolated afternoon storms over the
southern Blue Ridge through Sunday, but otherwise VFR expected
into early next week. A warm front starts approaching the area
midweek which may bring showers/storms back into the forecast
along with sub-VFR ceilings/vsbys.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until midnight EDT tonight for VAZ010>017-022-
     032>034-043.
NC...Flood Watch until midnight EDT tonight for NCZ001>003-018-019.
WV...None.

&&

SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...WP
Hazardous weather outlook, Aug 1, 12:36 PM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1236 PM EDT Fri Aug 1 2025

NCZ004>006-020-VAZ007-009-018>020-023-024-035-044>047-058-059-
WVZ042>044-507-508-021645-
Stokes-Rockingham-Caswell-Yadkin-Tazewell-Smyth-Craig-Alleghany VA-
Bath-Botetourt-Rockbridge-Amherst-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
1236 PM EDT Fri Aug 1 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms this afternoon and evening may produce
localized heavy rainfall leading to urban, small stream, or flash
flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>003-018-019-VAZ010>017-022-032>034-043-021645-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin-Bedford-
Henry-
1236 PM EDT Fri Aug 1 2025

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A few storms could also bring damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report flooding, hail of any
size, as well as any damage caused by thunderstorm winds in their
area.

In the hours before

Special weather statement, Aug 1, 2:33 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
233 PM EDT Fri Aug 1 2025

NCZ002-003-019-011900-
Surry NC-Wilkes NC-Alleghany NC-
233 PM EDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN
ALLEGHANY...SOUTHWESTERN SURRY AND NORTHEASTERN WILKES COUNTIES IN
NORTHWESTERN NORTH CAROLINA THROUGH 300 PM EDT...

At 233 PM EDT, Doppler radar was tracking a strong thunderstorm over
Traphill, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elkin...
Fairview...
Ronda...
Traphill...
Mountain Park...
Mc Grady...
and Wilbar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3629 8137 3632 8136 3642 8098 3634 8069
      3618 8104
TIME...MOT...LOC 1833Z 297DEG 10KT 3635 8103

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PW
Local storm report, Aug 1, 2:40 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
240 PM EDT Fri Aug 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     Tstm Wnd Dmg     1 NNE Stanleytown       36.77N 79.94W
08/01/2025                   Henry              VA   911 Call Center

            Multiple trees down off Oak Level Road.

&&

WHP
Special weather statement, Aug 1, 2:40 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
240 PM EDT Fri Aug 1 2025

NCZ002-003-VAZ015-016-032-011915-
Surry NC-Alleghany NC-Grayson VA-Patrick VA-Carroll VA-
240 PM EDT Fri Aug 1 2025

...STRONG THUNDERSTORMS WILL IMPACT
NORTHEASTERN ALLEGHANY AND NORTH CENTRAL SURRY COUNTIES IN
NORTHWESTERN NORTH CAROLINA...SOUTHERN CARROLL...SOUTHEASTERN GRAYSON
AND WESTERN PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CITY OF
GALAX THROUGH 315 PM EDT...

At 240 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Baywood, or near Fries, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Airy...
Galax...
Hillsville...
Independence...
Fries...
Fancy Gap...
and Ennice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3656 8116 3674 8113 3674 8060 3662 8056
      3652 8063
TIME...MOT...LOC 1840Z 279DEG 10KT 3664 8102

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Local storm report, Aug 1, 2:42 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
242 PM EDT Fri Aug 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     Tstm Wnd Dmg     2 NNE Stanleytown       36.77N 79.94W
08/01/2025                   Henry              VA   911 Call Center

            Tree down near intersection of Oak Level
            Road and Oakhaven Drive.

&&

WHP
Local storm report, Aug 1, 2:45 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
245 PM EDT Fri Aug 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     Tstm Wnd Dmg     3 S Callaway            36.97N 80.05W
08/01/2025                   Franklin           VA   911 Call Center

            Tree down near intersection of Rock Ridge
            and Ferrum Mountain Road.

&&

WHP
Local storm report, Aug 1, 2:51 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
251 PM EDT Fri Aug 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     Tstm Wnd Dmg     Villa Heights           36.70N 79.90W
08/01/2025                   Henry              VA   911 Call Center

            Tree down on power lines blocking both lanes
            along Stultz Road.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:18 PM EDTSpecial Weather StatementRNKFranklin27 min
Aug 1, 10:08 AM EDTAreal Flood AdvisoryRNKBotetourt, Craig3 hr
Aug 1, 11:30 AM EDTAreal Flood AdvisoryRNKBedford, Botetourt, Roanoke3 hr
Aug 1, 11:49 AM EDTAreal Flood AdvisoryRNKTazewell116 min
Aug 1, 11:57 AM EDTFlash Flood WarningRNKBedford, Franklin, Roanoke, City of Roanoke6 hr
Aug 1, 12:34 PM EDTFlood WatchRNKBedford, Bland, Carroll, Floyd, Franklin, Giles and 12 more8 hr
Aug 1, 1:07 PM EDTSpecial Weather StatementRNKFloyd23 min
Aug 1, 1:43 PM EDTSpecial Weather StatementRNKFranklin, Patrick32 min
Aug 1, 1:55 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville65 min
Aug 1, 2:18 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, Patrick, City of Galax3 hr
Aug 1, 2:27 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, Pittsylvania, City of Danville78 min
Aug 1, 2:30 PM EDTAreal Flood AdvisoryRNKFloyd, Franklin, Henry, Patrick, Pittsylvania3 hr
Aug 1, 2:40 PM EDTSpecial Weather StatementRNKCarroll, City of Galax35 min
Aug 1, 3:23 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville3 hr
Aug 1, 3:37 PM EDTSevere Thunderstorm WarningRNKHalifax68 min
Aug 1, 5:22 PM EDTAreal Flood AdvisoryRNKMontgomery3 hr

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.